Alert archive / Wyoming / High Wind Warnings in 2024

High Wind Warning 37, NWS Cheyenne, WY

November 16, 20244 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 16, 2024, 9:32 AM MST for 4 counties in Wyoming. It took effect at Nov 16, 2024, 11:00 PM MST. It was in force for 16 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 16, 2024, 9:32 AM MST (16:32 UTC)
In effect from
Nov 16, 2024, 11:00 PM MST
Expired
Nov 17, 2024, 2:37 PM MST
In force
16 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 5:42 AM MSTNON-TSTM WND GST 601 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Nov 17, 6:02 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Nov 17, 6:22 AM MSTNON-TSTM WND GST 581 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Nov 17, 8:56 AM MSTNON-TSTM WND GST 668 S Sibley Peak, WYMesonet station WY1 8.4 S Sibley Peak (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2024-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2024-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS75 KCYS 161632
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
932 AM MST Sat Nov 16 2024

WYZ106-110-170045-
/O.UPG.KCYS.HW.A.0035.241117T0600Z-241117T2100Z/
/O.NEW.KCYS.HW.W.0037.241117T0600Z-241117T2200Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
932 AM MST Sat Nov 16 2024

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST 
SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...From 11 PM this evening to 3 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is likely. 
Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or 
stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Cox
6 follow-up statements
074 
WWUS75 KCYS 170019
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
519 PM MST Sat Nov 16 2024

WYZ106-110-171230-
/O.CON.KCYS.HW.W.0037.241117T0600Z-241117T2200Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Arlington, Elk Mountain, and Bordeaux
519 PM MST Sat Nov 16 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 3 
PM MST SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...From 11 PM this evening to 3 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is likely. 
Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or 
stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Trudel
030 
WWUS75 KCYS 170934
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
234 AM MST Sun Nov 17 2024

WYZ106-110-172200-
/O.CON.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Elk Mountain, Arlington, and Bordeaux
234 AM MST Sun Nov 17 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is likely. 
Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or 
stronger may occur. Continue to monitor the latest forecasts.

&&

$$

MN
286 
WWUS75 KCYS 171157
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
457 AM MST Sun Nov 17 2024

WYZ104-172200-
/O.EXA.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
Ferris/Seminoe/Shirley Mountains-
Including the cities of Seminoe Dam
457 AM MST Sun Nov 17 2024

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Ferris/Seminoe/Shirley Mountains.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-110-172200-
/O.CON.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Elk Mountain, Arlington, and Bordeaux
457 AM MST Sun Nov 17 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is likely. 
Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or 
stronger may occur. Continue to monitor the latest forecasts.

&&

$$

MN
465 
WWUS75 KCYS 171429
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
729 AM MST Sun Nov 17 2024

WYZ107-172200-
/O.EXA.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
East Platte County-
Including the cities of Wheatland and Guernsey
729 AM MST Sun Nov 17 2024

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...East Platte County.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ104-172200-
/O.CON.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
Ferris/Seminoe/Shirley Mountains-
Including the cities of Seminoe Dam
729 AM MST Sun Nov 17 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Ferris/Seminoe/Shirley Mountains.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-110-172200-
/O.CON.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
729 AM MST Sun Nov 17 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is likely. 
Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or 
stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Dewey
696 
WWUS75 KCYS 171918
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1218 PM MST Sun Nov 17 2024

WYZ106-110-180330-
/O.NEW.KCYS.HW.A.0036.241118T1500Z-241119T0900Z/
/O.CON.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
1218 PM MST Sun Nov 17 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY 
NIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...For the High Wind Warning, until 3 PM MST this afternoon. 
  For the High Wind Watch, from Monday morning through late Monday 
  night.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is likely. 
Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or 
stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ104-172200-
/O.CON.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
Ferris/Seminoe/Shirley Mountains-
Including the cities of Seminoe Dam
1218 PM MST Sun Nov 17 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Ferris/Seminoe/Shirley Mountains.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ107-172200-
/O.CON.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
East Platte County-
Including the cities of Wheatland and Guernsey
1218 PM MST Sun Nov 17 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...East Platte County.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-117-180330-
/O.NEW.KCYS.HW.A.0036.241118T1500Z-241119T0900Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Federal, Pumpkin Vine, Horse Creek,
Vedauwoo, Whitaker, and Buford
1218 PM MST Sun Nov 17 2024

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY 
NIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...From Monday morning through late Monday night.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Dewey
477 
WWUS75 KCYS 172137
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
237 PM MST Sun Nov 17 2024

WYZ106-110-181000-
/O.CAN.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
/O.CON.KCYS.HW.A.0036.241118T1500Z-241119T0900Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Elk Mountain, Bordeaux, and Arlington
237 PM MST Sun Nov 17 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH 
LATE MONDAY NIGHT...
...HIGH WIND WARNING FOR THIS AFTERNOON IS CANCELLED...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...From Monday morning through late Monday night.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is likely. 
Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or 
stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ104-107-172245-
/O.CAN.KCYS.HW.W.0037.000000T0000Z-241117T2200Z/
Ferris/Seminoe/Shirley Mountains-East Platte County-
Including the cities of Guernsey, Wheatland, and Seminoe Dam
237 PM MST Sun Nov 17 2024

...HIGH WIND WARNING FOR THIS AFTERNOON IS CANCELLED...

$$

WYZ116-117-181000-
/O.CON.KCYS.HW.A.0036.241118T1500Z-241119T0900Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Vedauwoo, Horse Creek, Federal,
Whitaker, and Pumpkin Vine
237 PM MST Sun Nov 17 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH 
LATE MONDAY NIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...From Monday morning through late Monday night.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Wills

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 16, 5:06 AM MST, 4 hours 26 minutes earlier. Its key messages:

  • Breezy conditions and snow showers are expected this afternoon. Cannot rule out snow squalls for areas west of the Laramie Range.
  • High wind possible late Saturday night into Sunday afternoon. A High Wind Watch has been issued for the southeast Wyoming wind prones.
  • A potent cold front will bring another round of strong winds beginning Monday, followed by much colder temperatures and a chance for snow showers Monday PM into Tuesday.
  • Strong winds are expected to continue into at least Wednesday, and possibly through the end of the week.
Area forecast discussion, Nov 16, 5:06 AM MST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
506 AM MST Sat Nov 16 2024

.KEY MESSAGES...

- Breezy conditions and snow showers are expected this
  afternoon. Cannot rule out snow squalls for areas west of the
  Laramie Range.

- High wind possible late Saturday night into Sunday afternoon.
  A High Wind Watch has been issued for the southeast Wyoming
  wind prones.

- A potent cold front will bring another round of strong winds beginning
  Monday, followed by much colder temperatures and a chance for
  snow showers Monday PM into Tuesday.

- Strong winds are expected to continue into at least Wednesday,
  and possibly through the end of the week.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 340 AM MST Sat Nov 16 2024

Current surface analysis and satellite water vapor imagery shows the
cold front about halfway through the CWA. By the time daybreak rolls
around, the front should be through the CWA and almost into central
Nebraska. This will lead to an active 36 hour period across much of
the area. Behind the front, winds will increase, leading to a breezy
day for the forecast area. The usual southeast Wyoming wind prones
can expect the strongest winds, but areas outside of this can still
expect to see 30 MPH gusts. Next, the precipitation will arrive. Hi-
Res guidance is in good agreement with mountain snow developing this
morning and continuing through the afternoon. Snow showers will
likely begin to develop in the lower elevations/plains of
Carbon County and northern Albany County by the afternoon as
instability increases. The RAP shows impressive surface CAPE
values for November. CAPE values up to 400 J/kg certainly lead
to the concern of possible snow squalls this afternoon, or at
least squall-like showers. Model Snow Squall Parameter values
are luckily on the lower side, ranging from 2 to 3.5, however,
this does not mean that snow squalls won't be possible. The
elevated instability, cooler temperatures behind the front, and
already windy conditions definitely could lead to areas of low
visibility and slick road conditions in any snow showers that do
pop-up. The area of greatest concern for snow squalls this
afternoon will be along the Interstate 80 corridor between
Laramie and Rawlins. Snow both in the mountains and plains will
quickly taper by this evening. While no snow accumulation is
expected in the plains, the Snowy and Sierra Madre Ranges could
both pick up a few inches of snow. Winds will also briefly taper
off late this afternoon before quickly picking up later
Saturday night.

With the departing trough that brought the cold front pushing
further east, MSLP gradients along and west of the Laramie Range
will tighten as high pressure builds in western Wyoming. CAG-CPR 700
mb height gradients will also respond, with values above 50 meters
late Saturday night into Sunday morning. Winds aloft will also
increase, maxing out at 55 to 60 kts over the usual southeast
Wyoming wind prones. Subsidence over these areas will also be
great which will likely lead to these winds making it down to
the surface. There is also a slight hint at a mountain wave
signature in the omega field. As a result of these signals, and
in-house guidance suggesting high wind potential, did issue a
High Wind Watch for Arlington/Elk Mountain and Bordeaux. The
Watch is in effect from 11 PM Saturday until 2 PM Sunday
afternoon. Winds will ease after this, leaving a dry, but still
breezy Sunday afternoon and evening.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 340 AM MST Sat Nov 16 2024

An active weather pattern is expected to carry through most of next
week, but this will manifest more as volatile temperatures and
several strong wind events, with precipitation chances remaining
limited. On Monday, our area will be sandwiched in between two storm
systems: a vigorous closed low ejecting over the southern plains to
our southeast, and the next trough moving in from the northwest. The
closed low will be too far east to bring precipitation to our area,
but once it gets far enough north to start reconnecting with the
main flow, model guidance shows 700-mb streamlines wrapping into the
closed low in advance of the trough axis. As a result, we'll be
looking at wind speeds increasing through Monday and into Monday
night. In-house guidance is showing about a 40 to 60% chance of high
winds in the wind prone areas, with the highest probability over the
I-80 summit thanks to the WNW orientation of the 700-mb flow
wrapping into the low to the east. Decent cloud level moisture
should allow for orographic snow showers to develop during the day
Monday continuing through early Tuesday. Additionally, vorticity
advection aloft should support increasing snow shower coverage
Monday PM into Monday night mainly in Carbon and Converse counties.
However, models are in fairly good agreement on this trough passing
through as a double vort-max, with one centroid just to our north,
and a secondary vort-max slightly delayed and closer to the Four
Corners. While decent moisture swings over the I-80 corridor with
the southern feature, the vort-max to the north will most likely
prevent isentropic lift just ahead of the southern vort-max from
reaching this far north. It seems like the High Plains will again
struggle to get much precipitation out of this system. Temperatures
will be much colder on Tuesday as 700-mb temperatures plummet to
around -12 to -14C. Highs will struggle to get to freezing in
Wyoming, and will remain stuck in the 30s in Nebraska.

Wind speeds are expected to ease slightly during the day Tuesday,
but the break will probably be fairly short-lived. As the northern
trough dives into the central CONUS, it will absorb the ejecting
southern closed low, and then rapidly strengthen into a powerful
occluded cyclone over the Great Lakes region. The rapid drop in
pressure/height to our east will cause gradients to spike Tuesday
night into Wednesday. Ensemble median 700-mb winds over KCYS reach
46 knots early Wednesday, and remain over 40 knots through early
Thursday. GFS-based in-house guidance is indicating high
probabilities of high winds in the wind prone areas, with adjacent
areas possibly in play also, which is fairly consistent with the
current state of the model suite. The bright side of this is that we
are now expecting fairly rapid warm air advection Wednesday into
Thursday. Ensembles have come into better agreement on the further
east positioning of the powerful closed low, which will allow
ridging to creep back into the Rockies region. About 90% of grand
ensemble members how show 700-mb temperatures recovering to above 0C
by Thursday morning, so confidence is increasing in temperatures
rapidly returning to above normal values by Thursday even if the
wind keeps things feeling chillier. The end of the week looks to be
characterized by a low amplitude ridge over the West with a strong
jet stream moving over top of this ridge and then underneath the
eastern US closed low. The most likely scenario is that the jet
stays just far enough north to keep precipitation and passing cold
fronts out of the area, but not far enough to knock down wind
speeds, leading to an extended mild and windy period. However, the
storm track will be close enough that it won't take a very big
change in the model suite to allow for shortwave troughs to come
close enough to bring snowfall and/or colder temperatures towards
the end of the week.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 506 AM MST Sat Nov 16 2024

Aviation concerns today include gusty winds at all terminals this
afternoon and snow showers for terminals west of the Laramie Range.
Snow showers will develop this afternoon, potentially leading to
MVFR conditions due to low CIGs. IFR conditions could also be
possible if a snow shower moves over a terminal, reducing
visibility. All terminals this afternoon could see gusts over 25
kts, but this will ease during the evening hours.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through Sunday afternoon for
     WYZ106-110.
NE...None.

&&

SHORT TERM...SF
LONG TERM...MN
AVIATION...SF
Hazardous weather outlook, Nov 15, 1:33 PM MST, 19 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
133 PM MST Fri Nov 15 2024

NEZ002-003-019>021-054-055-095-096-WYZ101>119-162045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
133 PM MST Fri Nov 15 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 1:54 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte8 hr
Nov 16, 9:48 AM MSTSnow Squall WarningCYSCarbon27 min
Nov 16, 10:14 AM MSTSnow Squall WarningCYSCarbon31 min
Nov 16, 10:44 AM MSTSnow Squall WarningCYSAlbany, Carbon31 min
Nov 16, 11:15 AM MSTSnow Squall WarningCYSAlbany, Carbon30 min
Nov 16, 11:44 AM MSTSnow Squall WarningCYSAlbany, Carbon31 min
Nov 16, 1:20 PM MSTSnow Squall WarningCYSCarbon25 min
Nov 16, 1:44 PM MSTSnow Squall WarningCYSCarbon31 min
Nov 16, 2:23 PM MSTSpecial Weather StatementCYSLaramie52 min

Nearby

High Wind Warnings in Wyoming, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.